Connect
MJA
MJA

Liver failure associated with the use of black cohosh for menopausal symptoms

Elizabeth C-Y Chow, Marcus Teo, John A Ring and John W Chen
Med J Aust 2009; 190 (2): 99-100.
Published online: 19 January 2009

In reply: Teschke questions the temporal sequence in our reported case1 by raising an ambiguity in dates. We wish to clarify: when the patient first presented on 23 May 2006, lethargy, arthralgia and nausea had been present for only about 3 weeks. This was well after the dose increase in black cohosh in March 2006. As such, the dose escalation definitely preceded the patient’s symptoms and liver failure.

  • Elizabeth C-Y Chow
  • Marcus Teo
  • John A Ring
  • John W Chen

  • Department of Gastroenterology and Hepatology, Flinders Medical Centre, Adelaide, SA.


Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.